From LaGrange, Georgia, USA:
After eating, I experience some bloating/gas. I start to get weak, tired, and sometimes headaches. I feel like I cannot put one foot in front of another. I experience flushing, too. I feel I need to rest, even sleep. At times, I get nervous, especially when I am hungry. The only thing I know to do is eat to take away the nervousness. It helps. My last check up for sugar was good. I checked my sugar level after eating today when this spell come on and it was 171 mg/dl [9.5 mmol/L].
The symptoms usually go away after an hour. I do have IBS (irritable bowl syndrome) and am on medication. I also have high blood pressure and take medication for both the upper and lower pressure. I have had a coronary bypass, one graft. Is it possible that I could be hypoglycemic or could it be a combination of other problems? My father had diabetes. My brother is borderline diabetic and my mother experiences the shaking as I do and has to eat to control it.
Sorry to hear you are having the problems. I don't think you are having hypoglycemia if your sugar is over 170 mg/dl [9.5 mmol/L] when you have symptoms. You may want to talk to your physician who treats you for irritable bowel. You can have flushing if you have a problem called dumping syndrome. After meals, you can have marked gastric emptying that can cause you to have symptoms, called dumping syndrome. You may want to add some more fiber to your diet to prevent any dumping. Please discuss this with your physician.
Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.